Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 83, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 8, 2020, 6:28 PM MDT for Cherry County, Thomas County, Nebraska. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2020, 6:28 PM MDT (00:28 UTC)
- Expired
- Jun 8, 2020, 6:48 PM MDT
- In force
- 20 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Cherry County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 29 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 4:56 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1670 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 20.3
The text
As transmitted.
011
WUUS53 KLBF 090028
SVRLBF
NEC031-171-090115-
/O.NEW.KLBF.SV.W.0083.200609T0028Z-200609T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
728 PM CDT Mon Jun 8 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Cherry County in north central Nebraska...
North central Thomas County in north central Nebraska...
* Until 815 PM CDT.
* At 728 PM CDT, a severe thunderstorm was located 7 miles north of
Thedford, moving northeast at 30 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Brownlee, Highway 83 crossing Goose Creek and Highway 83 crossing
the North Loup River.
This includes Highway 83 between mile markers 152 and 188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4199 10042 4206 10071 4255 10059 4246 10019
TIME...MOT...LOC 0028Z 211DEG 41KT 4209 10056
HAIL...1.50IN
WIND...<50MPH
$$
CDC1 follow-up statement
036
WWUS53 KLBF 090048
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
748 PM CDT Mon Jun 8 2020
NEC031-171-090057-
/O.CAN.KLBF.SV.W.0083.000000T0000Z-200609T0115Z/
Cherry NE-Thomas NE-
748 PM CDT Mon Jun 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHERRY AND NORTH
CENTRAL THOMAS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Nebraska.
LAT...LON 4199 10042 4206 10071 4255 10059 4246 10019
TIME...MOT...LOC 0044Z 211DEG 41KT 4228 10040
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:18 PM MDT, 10 minutes earlier.
Area forecast discussion, Jun 8, 6:18 PM MDT, 10 minutes before
Area Forecast Discussion National Weather Service North Platte NE 718 PM CDT Mon Jun 8 2020 .SHORT TERM...(This evening through Tuesday night) Issued at 230 PM CDT Mon Jun 8 2020 The HRRR and NAMdng model wind gust products both show high wind criteria Tuesday. The NAM indicates winds of 65kts at h800mb, the top of the mix layer as indicated in Bufkit. These strong winds are emanating from strong Pacific high pressure building through the Rockies in the wake of 995mb low pressure across KS. The wind forecast uses the guidance blend and a High Wind Warning is in place across swrn Nebraska beginning early Tuesday morning and ending Tuesday evening. The POP and temperature forecast uses the short term model blend. High temperatures Tuesday came in with upper 50s to lower 60s. These are near record low highs and North Platte could tie or break the previous record of 58 set in 1895. There is little change in the POP forecast tonight through Tuesday except that the storm system is slower and producing a prolonged period of warp-around rain Tuesday associated with an inverted h700mb trof across Nebraska, deformation and mid level frontogenesis. Postfrontal elevated thunderstorms are in the forecast along the h700mb warm air advection zone. Severe storm development late this afternoon and this evening revolves around storms firing on a sfc front draped across ncntl Nebraska this afternoon. MLCAPE of 2000-3000J/KG and 45-50kt winds at h500mb will fuel the expected development of supercells. The RAP model indicates moderate CAPE and shear with no cap by 22z. The RAP also indicates a zone of very strong sfc warm air advection developing across wrn KS this afternoon, aimed at ncntl Nebraska. This warm air advection should continue throughout the evening hours as a triple point forms near Goodland KS. .LONG TERM...(Wednesday through Monday) Issued at 230 PM CDT Mon Jun 8 2020 Dry weather is in place Wednesday through Monday with just an isolated thunderstorm chance Saturday night through Monday. The anomalous storm system affecting Nebraska tonight and Tuesday will phase with Tropical Depression Cristobal and be located across the Great Lakes Wednesday. Pacific high pressure will build through Nebraska Wednesday and Thursday. The Great Lakes storm will deepen to around 983 mb and pull a batch of Canadian high pressure south through the Midwest Friday and beyond. This will present little opportunity for return moisture across Nebraska until Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 716 PM CDT Mon Jun 8 2020 Thunderstorms ongoing this evening from near KLBF northeast to near and east of KANW. Some of these storms will be severe and contain large hail, damaging winds, with an isolated tornado possible. An advancing cold front will also bring northerly winds up to 45 kts after 09Z and continuing through the day Tuesday. Heavy rainfall is also occurring this evening, which will cause reductions in visibility at times. && .HYDROLOGY... Issued at 230 PM CDT Mon Jun 8 2020 The short term model blend, the NAM, HRRR and RAP models continue to advertise very heavy rainfall this evening associated with the formation of a closed h700mb low across KS and a slow moving cold front across Nebraska. Rain and elevated thunderstorms will continue Tuesday as this upper low moves slowly east through KS. The rain should end late Tuesday evening. These models all suggest a heavy rain center will occur somewhere across ncntl Nebraska tonight with 4 or more inches by Tuesday morning. The Flood Watch for Custer county has been expanded north to include most of north central Nebraska east of highway 83. WPC has been suggesting high precipitable water, rainfall efficiency, training, back-building and continued moisture flux for a few forecast cycles across this area. && .LBF WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 4 AM CDT /3 AM MDT/ to 9 PM CDT /8 PM MDT/ Tuesday for NEZ056>059-069>071. Flood Watch through Tuesday morning for NEZ006>010-026>028-038. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Roberg HYDROLOGY...CDC
Hazardous weather outlook, Jun 8, 2:36 PM MDT, 3 hours 52 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 336 PM CDT Mon Jun 8 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-092045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 336 PM CDT Mon Jun 8 2020 /236 PM MDT Mon Jun 8 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered severe thunderstorms are expected to develop across portions of southwest and north central Nebraska this evening. Storms are expected to produce large hail, damaging winds, and heavy rainfall. An isolated tornado or two is also possible. Repeating thunderstorms this evening could produce 1 to 2 inches of rainfall over the same location which will lead to flooding. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Heavy rainfall and strong winds will continue Tuesday with localized flooding possible. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 8, 5:39 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
639 PM CDT MON JUN 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL 4 N ARNOLD 41.48N 100.19W
06/08/2020 E1.25 INCH CUSTER NE STORM CHASER
&&
CBROWNSpecial weather statement, Jun 8, 5:44 PM MDT, 44 minutes before
Special Weather Statement National Weather Service North Platte NE 644 PM CDT Mon Jun 8 2020 NEZ005-008-026-090030- Brown NE-Eastern Cherry NE-Blaine NE- 644 PM CDT Mon Jun 8 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY...SOUTHERN BROWN AND NORTHWESTERN BLAINE COUNTIES UNTIL 730 PM CDT... At 643 PM CDT, Doppler radar was tracking a strong thunderstorm over Elsmere, or 21 miles northwest of Brewster, moving northeast at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Elsmere, Hofeld Lake, Moon Lake, Willow Lake State Wildlife Management Area, Long Lake State Wildlife Management Area and Koshopah. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 200 AM CDT for north central Nebraska. LAT...LON 4197 10019 4217 10032 4250 10015 4246 9969 TIME...MOT...LOC 2343Z 221DEG 31KT 4216 10016 Snively
Special weather statement, Jun 8, 5:45 PM MDT, 43 minutes before
Special Weather Statement National Weather Service North Platte NE 645 PM CDT Mon Jun 8 2020 NEZ024-025-036-090030- Hooker NE-McPherson NE-Thomas NE- 645 PM CDT Mon Jun 8 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOOKER... NORTHEASTERN MCPHERSON AND WESTERN THOMAS COUNTIES UNTIL 730 PM CDT/630 PM MDT/... At 645 PM CDT/545 PM MDT/, Doppler radar was tracking a strong thunderstorm 16 miles northeast of Tryon, moving northeast at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Thedford, Seneca and Norway. This includes the following highways... Highway 2 between mile markers 196 and 210. Highway 83 between mile markers 147 and 156. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 200 AM CDT/100 AM MDT/ for north central and west central Nebraska. LAT...LON 4164 10082 4169 10095 4208 10082 4208 10046 TIME...MOT...LOC 2345Z 211DEG 32KT 4178 10081 Snively
Local storm report, Jun 8, 5:58 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
658 PM CDT MON JUN 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TORNADO 7 NNE ARNOLD 41.52N 100.14W
06/08/2020 CUSTER NE TRAINED SPOTTER
&&
CBROWNLocal storm report, Jun 8, 5:59 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 PM CDT MON JUN 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL SW MAXWELL 41.08N 100.53W
06/08/2020 E1.75 INCH LINCOLN NE TRAINED SPOTTER
&&
SMELTZERLocal storm report, Jun 8, 6:25 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
725 PM CDT MON JUN 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TORNADO 7 NNE ARNOLD 41.52N 100.14W
06/08/2020 CUSTER NE STORM CHASER
ON THE GROUND FOR APPROXIMATELY 2 MINUTES.
&&
CBROWNThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:08 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 52 min |
| Jun 8, 6:33 PM MDT | Special Weather Statement | LBF | Keya Paha | 42 min |
| Jun 8, 6:42 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Keya Paha, Rock | 48 min |
| Jun 8, 6:42 PM MDT | Tornado Warning | LBF | Custer, Lincoln | 48 min |
| Jun 8, 6:46 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Loup, Rock | 44 min |
| Jun 8, 7:00 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 45 min |
| Jun 8, 7:01 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 44 min |
| Jun 8, 7:04 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 26 min |
| Jun 8, 7:14 PM MDT | Tornado Warning | LBF | Holt, Rock | 31 min |
| Jun 8, 7:21 PM MDT | Tornado Warning | LBF | Custer | 39 min |
| Jun 8, 7:23 PM MDT | Flash Flood Warning | LBF | Custer, Lincoln, Logan | 9 hr |
| Jun 8, 7:29 PM MDT | Areal Flood Advisory | LBF | Blaine, Custer | 10 hr |
| Jun 8, 7:33 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 42 min |
| Jun 8, 7:34 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 41 min |
| Jun 8, 7:37 PM MDT | Special Weather Statement | LBF | Boyd | 23 min |
| Jun 8, 7:44 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 46 min |
| Jun 8, 7:47 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 43 min |
| Jun 8, 7:49 PM MDT | Special Weather Statement | LBF | Cherry | 41 min |
| Jun 8, 7:58 PM MDT | Areal Flood Advisory | LBF | Logan | 3 hr |
| Jun 8, 8:02 PM MDT | Areal Flood Advisory | LBF | Brown, Rock | 3 hr |
| Jun 8, 8:14 PM MDT | Special Weather Statement | LBF | Garden | 46 min |
| Jun 8, 8:18 PM MDT | Severe Thunderstorm Warning | LBF | Boyd | 27 min |
| Jun 8, 8:21 PM MDT | Special Weather Statement | LBF | Lincoln, Logan | 39 min |
| Jun 8, 8:23 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 37 min |
| Jun 8, 8:30 PM MDT | Special Weather Statement | LBF | Loup | 45 min |
| Jun 8, 8:30 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Loup | 45 min |
| Jun 8, 8:52 PM MDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Jun 8, 8:57 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 48 min |
| Jun 8, 9:01 PM MDT | Special Weather Statement | LBF | Logan | 44 min |
| Jun 8, 9:04 PM MDT | Special Weather Statement | LBF | Holt | 41 min |
| Jun 8, 9:18 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 42 min |
| Jun 8, 9:20 PM MDT | Areal Flood Advisory | LBF | Boyd, Holt | 6 hr |
| Jun 8, 9:20 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 40 min |
| Jun 8, 9:26 PM MDT | Special Weather Statement | LBF | Loup | 49 min |
| Jun 8, 9:38 PM MDT | Severe Thunderstorm Warning | LBF | Boyd | 23 min |
| Jun 8, 9:43 PM MDT | Special Weather Statement | LBF | Blaine, Logan, Thomas | 47 min |
| Jun 8, 9:43 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 47 min |
| Jun 8, 9:55 PM MDT | Special Weather Statement | LBF | Rock | 50 min |
| Jun 8, 10:05 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 40 min |
| Jun 8, 10:14 PM MDT | Special Weather Statement | LBF | Rock | 46 min |
| Jun 8, 10:25 PM MDT | Special Weather Statement | LBF | Grant | 50 min |
| Jun 8, 10:43 PM MDT | Areal Flood Advisory | LBF | Logan | 7 hr |
| Jun 8, 10:43 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 47 min |
| Jun 8, 10:48 PM MDT | Areal Flood Advisory | LBF | Brown, Rock | 7 hr |
| Jun 8, 11:03 PM MDT | Special Weather Statement | LBF | Keith | 42 min |
| Jun 8, 11:08 PM MDT | Special Weather Statement | LBF | Brown | 37 min |
| Jun 8, 11:19 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 41 min |
| Jun 8, 11:56 PM MDT | Special Weather Statement | LBF | Arthur, Keith | 49 min |
| Jun 9, 12:11 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, McPherson | 34 min |
| Jun 9, 1:24 AM MDT | Special Weather Statement | LBF | Deuel | 51 min |
| Jun 9, 8:22 AM MDT | River Flood Warning | LBF | Holt | 34 hr |
| Jun 9, 9:11 AM MDT | Special Weather Statement | LBF | Boyd | 49 min |
| Jun 9, 12:21 PM MDT | Special Weather Statement | LBF | Holt | 39 min |
| Jun 9, 12:58 PM MDT | Special Weather Statement | LBF | Boyd, Garfield, Holt, Wheeler | 47 min |
| Jun 9, 1:38 PM MDT | Areal Flood Advisory | LBF | Holt | 15 hr |
| Jun 9, 2:00 PM MDT | Areal Flood Advisory | LBF | Boyd | 44 min |
| Jun 9, 2:34 PM MDT | Special Weather Statement | LBF | Holt | 41 min |
| Jun 9, 4:27 PM MDT | Areal Flood Advisory | LBF | Boyd | 20 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.